Title: Bounds on hop distance in greedy routing approach in wireless ad hoc networks

Authors: Swades De, Antonio Caruso, Tamalika Chaira, Stefano Chessa

Addresses: Department of Electrical and Computer Engineering, New Jersey Institute of Technology, Newark, NJ 07102, USA. ' Dipartimento di Matematica, University of Lecce, Collegio Fiorini, via Arnesano, 73100 Lecce, Italy; Istituto di Scienza e Tecnologie dell'Informazione, Area della Ricerca, CNR di Pisa-S.Cataldo, 56100 Pisa, Italy. ' Department of Electronics and Electrical, Communication Engineering, Indian Institute of Technology, Kharagpur, West Bengal 721302, India. ' Dipartimento di Informatica, University of Pisa, via Buonarroti 2, 56100 Pisa, Italy; Istituto di Scienza e Tecnologie dell'Informazione, Area della Ricerca, CNR di Pisa-S.Cataldo, 56100 Pisa, Italy

Abstract: Wireless ad hoc networks are generally characterised by random node locations and multi-hop routes. A quantitative knowledge of the relation between hop count and Euclidean distance could provide a better understanding of important network parameters such as end-to-end delay, power consumption along the route, and node localisation. In this paper, we present an analytic approach to capture the statistics on hop count for a given source-to-destination Euclidean distance in a greedy routing approach. We also show that, for a given hop count, the bounds on Euclidean distance can be computed from the distribution characteristics of per-hop progress.

Keywords: ad hoc networks; greedy routing; probabilistic bounds; wireless networks; hop count; Euclidean distance; power consumption; node localisation.

DOI: 10.1504/IJWMC.2006.012472

International Journal of Wireless and Mobile Computing, 2006 Vol.1 No.2, pp.131 - 140

Published online: 16 Feb 2007 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article